Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Spaces dominated by two-complexes


Author: Sushil Jajodia
Journal: Proc. Amer. Math. Soc. 82 (1981), 288-290
MSC: Primary 57M20
MathSciNet review: 609669
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We say a group $ G$ is of geometric dimension $ \leqslant 2$ if there is an aspherical $ 2$-dimensional CW-complex $ P$ with fundamental group isomorphic to $ G$. In this note, we study the following problem: Suppose $ G$ is a group of geometric dimension $ \leqslant 2$ with associated aspherical $ 2$-dimensional CW-complex $ P$. Suppose further that $ X$ is a CW-complex having fundamental group isomorphic to $ G$ and that $ X$ is dominated by a $ 2$-complex. If the Wall invariant $ {\text{W}}{{\text{a}}_2}[X] \in {\tilde K_0}(ZG)$ vanishes, does $ X$ have the same homotopy type as $ P \vee k{S^2}$ where $ k{S^2}$ denotes the sum of $ k$ copies of the $ 2$-sphere $ {S^2}$?


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57M20

Retrieve articles in all journals with MSC: 57M20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1981-0609669-8
PII: S 0002-9939(1981)0609669-8
Article copyright: © Copyright 1981 American Mathematical Society



Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia